Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

April 24, 20215 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Apr 24, 2021, 9:28 PM EDT for 5 counties in Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2021, 9:28 PM EDT (01:28 UTC)
Expired
Apr 24, 2021, 10:00 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Harris County, GA, Lamar County, GA, Pike County, GA, Talbot County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 9:44 PM EDTTSTM WND DMG1 Wnw Hannahs Mill, GATWO TREES REPORTED DOWN AT THE 100 BLOCK OF MANLEY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

991 
WWUS82 KFFC 250128
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
928 PM EDT Sat Apr 24 2021
 
GAZ066>070-078-079-089-250200-
Harris GA-Lamar GA-Upson GA-Troup GA-Meriwether GA-Talbot GA-Pike GA-
Muscogee GA-
928 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...LAMAR...NORTHERN
UPSON...SOUTHEASTERN TROUP...SOUTHERN MERIWETHER...NORTHERN TALBOT...
PIKE AND NORTHWESTERN MUSCOGEE COUNTIES UNTIL 1000 PM EDT...

At 928 PM EDT...a line of strong thunderstorms was along a line
extending from near Orchard Hill to Manchester to near Beulah...and
moving southeast at 45 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Thomaston, Barnesville, Zebulon, Hamilton, Talbotton, Manchester,
Pine Mountain, Woodbury, Waverly Hall, Milner, Warm Springs,
Woodland, Molena, Williamson, Meansville, Aldora, Sunset Village,
Lincoln Park, The Rock and Bibb City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3285 8515 3294 8471 3319 8434 3315 8404
      3313 8404 3273 8439 3250 8499 3265 8510
      3266 8509 3271 8512 3274 8511 3276 8514
      3278 8512 3281 8517
TIME...MOT...LOC 0128Z 305DEG 40KT 3316 8425 3287 8463 3272 8514 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 24, 8:10 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 24, 8:10 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
810 PM EDT Sat Apr 24 2021

.UPDATE...

Another round of thunderstorms has entered northwest Georgia and
will continue to push east towards the ATL metro area over the
next couple of hours. Some splitting cells, with dominant hail
producing left moving storms, have been observed as well. A
favorable environment remains across north Georgia for strong to
severe thunderstorms, which will be capable of produce large hail
and damaging wind. Severe Thunderstorm Watch remains in effect
until 10 PM EDT this evening.

Updated for the 00Z Aviation Discussion.

King

&&

.PREV DISCUSSION... /Issued 555 PM EDT Sat Apr 24 2021/

UPDATE...

Convective development is ongoing roughly along the I-85
corridor, as much of this area was able to clear out and
destabilize this afternoon. A favorable environment is thus in
place for strong discrete cells capable of producing large hail
and damaging wind gusts. PoPs have been updated to reflect the
latest trends and another Severe Thunderstorm Watch has been
issued for portions of north and west Georgia until 10 PM.

King

PREV DISCUSSION... /Issued 407 PM EDT Sat Apr 24 2021/

UPDATE...
Updated to add the severe thunderstorm watch.

PREV DISCUSSION... /Issued 301 PM EDT Sat Apr 24 2021/

SHORT TERM /Today through Monday/...
Warm front looks to be along or just north of the I-20 corridor. The
forecast dilemma for today remains the potential for convective
development this afternoon and evening...and if it will be
strong/severe. Most of the CWA is now in the warm sector and clouds
have begun to break. With some ascent provided by a 500mb
trough/cold pool, do expect additional thunderstorms to develop. It
may take awhile for the airmass to recover after this mornings
widespread rain...so timing should be late afternoon/early evening.
The primary hazards would be damaging wind gusts and large hail. An
isolated brief tornado cannot be ruled out.

High pressure and dry conditions anticipated for the remainder of
the short term period of the forecast.

NListemaa

LONG TERM /Monday Night through Friday/...
Dry start to the extended with a surface high sinking into the
Carolina with a broad trough aloft approaching the CWA. This ridge
will be the primary weather inhibitor that keeps the area PoP
free through the most of the extended. Approaching Wednesday,
synoptic pattern begins a slow transition with model guidance
solutions showing a mid/upper level trough deepen over the
southern Great Plains. Past Wednesday however, guidance differs
drastically on what exactly they want to do with this trough. The
GFS progs a very deep single trough developing with a surface low
moving up the Ohio River Valley, bringing the associated cold
front across the area on Thursday Night/Friday morning.

Meanwhile, the European model has the same deep trough developing,
but continuing to deepen into a cut-off upper low that eventually
becomes stacked over Texas. Euro solution also shows another long
wave trough starting to sink down into the Midwest during this same
period, while the GFS is really sticking with one deep trough
system. So in short and to put it lightly, there is a great deal of
model disparity in the long term past Wednesday so went with low
range slight chance pops starting Thursday afternoon, lasting
through and topping out at mid range chance on Friday.

41

&&

.AVIATION...
00Z Update...
Another line of TSRA is approaching the metro ATL TAF sites, with
a TEMPO for TSRA from 00-02Z. Ceilings are expected to lower to
MVFR after 02Z. Some scattered IFR level clouds are furthermore
possible underneath the MVFR deck after 06-07Z before ceilings
start to scatter out between 11-13Z. IFR ceilings are currently in
place at CSG/MCN for the next couple of hours before improving to
MVFR. SW winds at 6-10 kts to start the period will shift to NW in
the early morning hours before sunrise, increasing to 9-13 kts
with gusts up to 20 kts.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  74  51  78 /  60   0   0   0
Atlanta         51  71  52  77 /  60   0   0   0
Blairsville     46  67  44  75 /  40   0   0   0
Cartersville    49  71  46  79 /  40   0   0   0
Columbus        54  75  53  81 /  60   0   0   0
Gainesville     51  72  50  77 /  60   0   0   0
Macon           55  76  52  81 /  70   0   0   0
Rome            51  72  47  81 /  40   0   0   0
Peachtree City  51  72  48  79 /  60   0   0   0
Vidalia         60  76  56  81 /  90   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 10 PM EDT this evening for the
following zones: Barrow...Bartow...Butts...Carroll...
Chattahoochee...Chattooga...Cherokee...Clayton...Cobb...Coweta...
Crisp...Dade...DeKalb...Dooly...Douglas...Fayette...Floyd...
Forsyth...Gwinnett...Haralson...Harris...Heard...Henry...Lamar...
Macon...Marion...Meriwether...Muscogee...Newton...North Fulton...
Paulding...Pike...Polk...Rockdale...Schley...South Fulton...
Spalding...Stewart...Sumter...Talbot...Taylor...Troup...Upson...
Walker...Walton...Webster.

&&

SHORT TERM...King
LONG TERM....41
AVIATION...King
Hazardous weather outlook, Apr 24, 6:00 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
600 PM EDT Sat Apr 24 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-252200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
600 PM EDT Sat Apr 24 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered strong to severe thunderstorms will affect portions of
north and central Georgia this evening. The main threats include
large hail and damaging wind gusts, though a brief tornado can not
be ruled out.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms are possible again on Thursday and into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time, but spotters
are encouraged to submit reports of severe weather through the web
by going to weather.gov/atlanta. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

In the hours before

Local storm report, Apr 24, 8:45 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     1 NW NEW GEORGIA        33.82N  84.90W
04/24/2021                   PAULDING           GA   AMATEUR RADIO

            THE TOP OF A LARGE OAK TREE WAS BLOWN DOWN ON DOKE
            COCHRAN ROAD AT MULBERRY ROCK RD.

&&

EVENT NUMBER FFC2100248

RWILLIS
Local storm report, Apr 24, 8:50 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
850 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             3 WSW ABILENE           33.63N  85.10W
04/24/2021  E1.00 INCH       CARROLL            GA   SOCIAL MEDIA

            QURTER SIZE HAIL FELL ON LAUREL CREEK COURT.

&&

EVENT NUMBER FFC2100249

RWILLIS
Local storm report, Apr 24, 8:55 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND GST 1 WSW HARTSFIELD-JACKSO 33.63N 84.45W
04/24/2021  M76 MPH          CLAYTON            GA   ASOS

            ASOS STATION KATL ATLANTA.

0830 PM     TSTM WND GST 1 SSE FAIRBURN          33.55N 84.57W
04/24/2021  M55 MPH          FULTON             GA   MESONET

            MESONET STATION GA311 I-85 AT SR 74 SENOIA
            RD - FULTO.

0840 PM     TSTM WND GST 3 S MADRAS              33.40N 84.75W
04/24/2021  M48 MPH          COWETA             GA   MESONET

            MESONET STATION GA353 I-85 AT SR 34.

0740 PM     TSTM WND GST 4 SSE TALLAPOOSA        33.68N 85.26W
04/24/2021  M43 MPH          HARALSON           GA   MESONET

            MESONET STATION GA343 I-20 AT SR 100.

0843 PM     TSTM WND GST 4 NNW SENOIA            33.35N 84.57W
04/24/2021  M43 MPH          FAYETTE            GA   ASOS

            ASOS STATION KFFC PEACHTREE CITY.

&&
Special weather statement, Apr 24, 8:59 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
859 PM EDT Sat Apr 24 2021

GAZ066>069-078-250130-
Harris GA-Upson GA-Troup GA-Meriwether GA-Pike GA-
859 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS...
NORTHWESTERN UPSON...TROUP...MERIWETHER AND PIKE COUNTIES UNTIL 930
PM EDT...

At 859 PM EDT...a line of strong thunderstorms was along a line
extending from near Rocky Mount to near Odessadale to near Long
Cane...and moving east at 40 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
LaGrange, Zebulon, Greenville, West Point, Hogansville, Pine
Mountain, Woodbury, Luthersville, Warm Springs, Molena, Williamson,
Lone Oak, Gay, F.d. Roosevelt State Park, Mountville, Cannonville,
Hilltop, Louise, Odessadale and Hollonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3319 8493 3320 8486 3319 8486 3320 8485
      3322 8472 3320 8449 3319 8450 3320 8447
      3318 8425 3296 8445 3273 8511 3275 8514
      3276 8514 3278 8512 3281 8517 3285 8515
      3286 8519 3303 8522
TIME...MOT...LOC 0059Z 287DEG 37KT 3320 8465 3306 8482 3292 8516

HAIL...0.88IN
WIND...50MPH
Local storm report, Apr 24, 9:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     2 E DRAKETOWN           33.82N  85.01W
04/24/2021                   PAULDING           GA   EMERGENCY MNGR

            A TREE AND POWER LINE WERE DOWNED ON HUNEYSUCKLE LANE
            NEAR HIGHWAY 101.

&&

EVENT NUMBER FFC2100250

RWILLIS
Special weather statement, Apr 24, 9:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
928 PM EDT Sat Apr 24 2021

GAZ066>070-078-079-089-250200-
Harris GA-Lamar GA-Upson GA-Troup GA-Meriwether GA-Talbot GA-Pike GA-
Muscogee GA-
928 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...LAMAR...NORTHERN
UPSON...SOUTHEASTERN TROUP...SOUTHERN MERIWETHER...NORTHERN TALBOT...
PIKE AND NORTHWESTERN MUSCOGEE COUNTIES UNTIL 1000 PM EDT...

At 928 PM EDT...a line of strong thunderstorms was along a line
extending from near Orchard Hill to Manchester to near Beulah...and
moving southeast at 45 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Thomaston, Barnesville, Zebulon, Hamilton, Talbotton, Manchester,
Pine Mountain, Woodbury, Waverly Hall, Milner, Warm Springs,
Woodland, Molena, Williamson, Meansville, Aldora, Sunset Village,
Lincoln Park, The Rock and Bibb City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3285 8515 3294 8471 3319 8434 3315 8404
      3313 8404 3273 8439 3250 8499 3265 8510
      3266 8509 3271 8512 3274 8511 3276 8514
      3278 8512 3281 8517
TIME...MOT...LOC 0128Z 305DEG 40KT 3316 8425 3287 8463 3272 8514

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:07 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, Coweta, DeKalb, Douglas, Fayette and 4 more53 min
Apr 24, 8:20 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Heard, Meriwether, Troup40 min
Apr 24, 8:25 PM EDTSpecial Weather StatementFFCForsyth35 min
Apr 24, 8:36 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Gwinnett, Henry and 4 more39 min
Apr 24, 8:59 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Troup31 min
Apr 24, 9:03 PM EDTSevere Thunderstorm WarningFFCButts, Gwinnett, Henry, Jasper, Monroe, Morgan and 5 more42 min
Apr 24, 9:36 PM EDTSevere Thunderstorm WarningFFCClarke, Greene, Jasper, Morgan, Oconee, Oglethorpe and 1 more39 min
Apr 24, 9:57 PM EDTSpecial Weather StatementFFCMonroe33 min
Apr 24, 10:08 PM EDTSpecial Weather StatementFFCHancock, Oglethorpe, Taliaferro, Warren, Wilkes37 min
Apr 24, 10:18 PM EDTSpecial Weather StatementFFCJones27 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.